Alert archive / Oklahoma / River Flood Warnings in 2016

River Flood Warning 11, NWS Tulsa, OK

May 16, 2016Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 16, 2016, 8:15 PM CDT for Ottawa County, Oklahoma. It took effect at May 17, 2016, 2:56 PM CDT. It was in force for 67 hr.

The area

The outline as issued.

The facts

Issued
May 16, 2016, 8:15 PM CDT (01:15 UTC)
In effect from
May 17, 2016, 2:56 PM CDT
Expired
May 20, 2016, 9:28 AM CDT
In force
67 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Moderate

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 17.17 ft at May 17, 2016, 11:00 PM CDT.

actionminormoderate5101505/1705/1805/1905/2005/21
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

123 
WGUS44 KTSA 170115
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT MON MAY 16 2016


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-170915-
/O.NEW.KTSA.FL.W.0011.160518T0036Z-160520T1428Z/
/COMO2.2.ER.160518T0036Z.160519T0000Z.160520T0828Z.NO/
815 PM CDT MON MAY 16 2016

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Neosho River near Commerce
* from Tuesday evening to Friday morning, or until the warning is 
  cancelled.
* At  7:30 PM Monday, the stage was  5.77 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage Tuesday evening and continue to rise to near 19.9 feet 
  by Wednesday evening. The river is expected to fall below flood 
  stage early Friday morning.
* Impact...At 20.0 feet, moderate agricultural flooding occurs. 
  Riverview Park experiences moderate flooding. State Highway 125 
  near the fairgrounds will be closed.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$
8 follow-up statements
552 
WGUS84 KTSA 170720
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
220 AM CDT TUE MAY 17 2016


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-171520-
/O.EXT.KTSA.FL.W.0011.160518T0443Z-160519T2054Z/
/COMO2.2.ER.160518T0443Z.160519T0000Z.160519T1454Z.NO/
220 AM CDT TUE MAY 17 2016

The Flood Warning continues for
  The Neosho River near Commerce.
* from this evening to Thursday afternoon, or until the warning is 
  cancelled.
* At  1:30 AM Tuesday, the stage was  6.34 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage tonight and continue to rise to near 18.6 feet by 
  Wednesday evening. The river is expected to fall below flood stage 
  late Thursday morning.
* Impact...At 19.0 feet, low lying areas around Miami become cut off 
  from easy access. Riverview Park experiences moderate flooding. 
  State Highway 125 near the fairgrounds will be threatened.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$
024 
WGUS84 KTSA 171346
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
846 AM CDT TUE MAY 17 2016


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-172146-
/O.EXT.KTSA.FL.W.0011.160517T2140Z-160520T1333Z/
/COMO2.2.ER.160517T2140Z.160519T0600Z.160520T0733Z.NO/
846 AM CDT TUE MAY 17 2016

...Flood Warning extended until Friday morning...

The Flood Warning continues for
  The Neosho River near Commerce.
* from this afternoon to Friday morning, or until the warning is 
  cancelled.
* At  8:30 AM Tuesday, the stage was 11.23 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage late this afternoon and continue to rise to near 20.0 
  feet by late Wednesday night. The river is expected to fall below 
  flood stage Friday before dawn.
* Impact...At 20.0 feet, moderate agricultural flooding occurs. 
  Riverview Park experiences moderate flooding. State Highway 125 
  near the fairgrounds will be closed.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$
428 
WGUS84 KTSA 171957
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
257 PM CDT TUE MAY 17 2016


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-180357-
/O.EXT.KTSA.FL.W.0011.160517T1956Z-160520T0813Z/
/COMO2.2.ER.160517T1735Z.160519T0000Z.160520T0213Z.NO/
257 PM CDT TUE MAY 17 2016

The Flood Warning continues for
  The Neosho River near Commerce.
* until late Thursday night, or until the warning is cancelled.
* At  2:30 PM Tuesday, the stage was 15.79 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The Neosho River near Commerce will continue rising to 
  near 20.1 feet Wednesday evening. The river is expected to fall 
  below flood stage late Thursday evening.
* Impact...At 20.0 feet, moderate agricultural flooding occurs. 
  Riverview Park experiences moderate flooding. State Highway 125 
  near the fairgrounds will be closed.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$
959 
WGUS84 KTSA 180100
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT TUE MAY 17 2016


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-180900-
/O.EXT.KTSA.FL.W.0011.000000T0000Z-160519T2026Z/
/COMO2.2.ER.160517T1735Z.160518T1800Z.160519T1426Z.NO/
800 PM CDT TUE MAY 17 2016

The Flood Warning continues for
  The Neosho River near Commerce.
* until Thursday afternoon, or until the warning is cancelled.
* At  7:30 PM Tuesday, the stage was 16.84 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The Neosho River near Commerce will continue rising to 
  near 18.5 feet early Wednesday afternoon. The river is expected to 
  fall below flood stage late Thursday morning.
* Impact...At 19.0 feet, low lying areas around Miami become cut off 
  from easy access. Riverview Park experiences moderate flooding. 
  State Highway 125 near the fairgrounds will be threatened.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$
309 
WGUS84 KTSA 180647
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
147 AM CDT WED MAY 18 2016


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-181447-
/O.EXT.KTSA.FL.W.0011.000000T0000Z-160519T1438Z/
/COMO2.1.ER.160517T1735Z.160518T1800Z.160519T0838Z.NO/
147 AM CDT WED MAY 18 2016

The Flood Warning continues for
  The Neosho River near Commerce.
* until Thursday morning, or until the warning is cancelled.
* At  1:30 AM Wednesday, the stage was 17.11 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Neosho River near Commerce will continue rising to 
  near 17.4 feet this afternoon. The river is expected to fall below 
  flood stage early Thursday morning.
* Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$
237 
WGUS84 KTSA 181353
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
853 AM CDT WED MAY 18 2016


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-182153-
/O.EXT.KTSA.FL.W.0011.000000T0000Z-160519T0900Z/
/COMO2.1.ER.160517T1735Z.160518T0400Z.160519T0300Z.NO/
853 AM CDT WED MAY 18 2016

The Flood Warning continues for
  The Neosho River near Commerce.
* until late tonight, or until the warning is cancelled.
* At  8:30 AM Wednesday, the stage was 16.99 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring but the river is beginning to fall.
* Forecast...The Neosho River near Commerce will continue falling to 
  below flood stage by late tonight.
* Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$
944 
WGUS84 KTSA 181920
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
220 PM CDT WED MAY 18 2016


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-190320-
/O.EXT.KTSA.FL.W.0011.000000T0000Z-160519T1800Z/
/COMO2.1.ER.160517T1735Z.160518T0400Z.160519T1200Z.NO/
220 PM CDT WED MAY 18 2016

...Flood Warning extended until Thursday afternoon...

The Flood Warning continues for
  The Neosho River near Commerce.
* until Thursday afternoon, or until the warning is cancelled.
* At  1:30 PM Wednesday, the stage was 16.59 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Neosho River near Commerce will continue falling to 
  below flood stage Thursday morning.
* Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$
676 
WGUS84 KTSA 190208
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
908 PM CDT WED MAY 18 2016


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-190238-
/O.CAN.KTSA.FL.W.0011.000000T0000Z-160519T1800Z/
/COMO2.1.ER.160517T1735Z.160518T0400Z.160519T0128Z.NO/
908 PM CDT WED MAY 18 2016

The Flood Warning is cancelled for
  The Neosho River near Commerce.
* At 8:30 PM Wednesday, the stage was 14.99 feet.
* Flood stage is 15.00 feet.
* The river fell below flood stage this evening.
* Forecast...The Neosho River near Commerce will continue falling and
  remain below flood stage.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 16, 6:23 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 16, 6:23 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
623 PM CDT MON MAY 16 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ceilings are all over the place this evening. However, will see
more MVFR to IFR conditions Tonight into Tuesday with a couple of
rounds of showers and thunderstorms possible.

&&

.PREV DISCUSSION... /ISSUED 254 PM CDT MON MAY 16 2016/

DISCUSSION...
Afternoon surface analysis depicts a warm front draped from
extreme SE CO/SW KS southeastward into parts of E OK. Ongoing
convection near and north of the the front continues to shift east
of the area...after it dropped over 2 inches of rain across parts
of NE OK. Recent convection in the upslope flow region of SE CO
will eventually merge with additional showers/thunderstorms this
evening across parts of S KS/N OK...with the activity being
sustained overnight by a strengthening/veering low-level jet.
Eventually expect a cluster of storms to drop ESE/SE across the
region per Corfidi vectors...with locally heavy rainfall possible
and perhaps some damaging winds...especially in parts of NE OK.

Showers/thunderstorms will transition E and SE on Tuesday...as the
surface front gradually sags across the area. Areas of
precipitation may linger into Wednesday...especially across parts
of SE OK. Expect increasing storm chances again on Thursday as the
upper wave to our west finally ejects across the southern Plains.

Rising mid-level heights/ridging will lead to warmer/drier weather
going into next weekend.

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...10
Hazardous weather outlook, May 16, 5:10 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT MON MAY 16 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
510 PM CDT MON MAY 16 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...GENERALLY WEST OF A LINE FROM MIAMI TO MCALESTER.
	ONSET...AFTER 10 PM.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...ALONG AND NORTH OF INTERSTATE 44.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS NORTHERN
OKLAHOMA AND SOUTHERN KANSAS THIS EVENING.  THESE STORMS
MAY POSE AN INITIAL LARGE HAIL RISK...HOWEVER THE
PRIMARY CONCERN WILL BE LOCALIZED STRONG WINDS ALONG
WITH HEAVY RAINFALL.  THE HEAVIEST RAINS ARE EXPECTED
ACROSS NORTHEAST OKLAHOMA WHICH MAY LEAD TO FLASH
FLOODING CONCERNS LATE TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE DAILY TUESDAY THROUGH
FRIDAY AS AN UNSETTLED PATTERN REMAINS OVER THE SOUTHERN
PLAINS.  THE PRIMARY WAVE ALOFT WILL PASS ON FRIDAY WITH
DRY AND MILD CONDITIONS RETURNING BY NEXT WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 2:07 AM CDTSpecial Weather StatementTSACreek, Okfuskee23 min
May 17, 2:29 AM CDTSpecial Weather StatementTSAOkfuskee31 min
May 17, 4:29 AM CDTSpecial Weather StatementTSAOsage, Pawnee31 min
May 17, 4:55 AM CDTSpecial Weather StatementTSAOsage, Pawnee35 min

Nearby

River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.